Submission Deadline
02 Dec 2022 (Vol 45 , Iss 10 )

Upcoming Publication
30 Nov 2022 (Vol 45 , Iss 09 )

Journal ID : TMJ-16-03-2022-11199
Download [This article belongs to Volume - 45, Issue - 02]
Total View : 458

Title : Toxic Retinopathy Associated with Etanercept Treatment (Enbrel) Case Report

Abstract :

This work aims to emphasize the importance of the ophthalmological examination in monitoring patients on anti-TNF alpha. In addition to common complications, such as anterior uveitis and retrobulbar optic neuritis, the patient may potentially develop non reversible toxic retinopathy. This ophthalmological impairment, which is more common in patients on synthetic antimalarial drugs, is characterized by the absence of initial symptoms, which makes it a major screening issue. We report the case of a patient, followed in the internal medicine consultation, for ankylosing spondylitis. The diagnosis was retained according to the ASAS EULAR 2010 criteria in 2008. Treatment with anti-TNF alpha was recommended as a second line treatment after the failure of non steroidal anti-inflammatory drugs and Salazopyrine. After 18 months of treatment with Etanercept, systematic annual ophthalmological examination revealed, through macular OCT, a suggestive involvement of early toxic retinopathy, confirmed by multifocal ERG. Etanercept was then discontinued. Therefore, close monitoring should be carried out systematically in all patients on anti-TNF alpha to detect retinal toxicity, which remains an unusual complication as it is unmentioned in recent studies.

Full article
//